zbMATH — the first resource for mathematics

New non-standard Lagrangians for the Liénard-type equations. (English) Zbl 1356.34045
In the paper under review, the authors obtain non-standard Lagrangians for some Liénard-type equations. For the proof, the authors use generalized Sundman transformations to transform the equations into either damped harmonic oscillator or of the Painlevé-Gambiér type, which admits non-standard Lagrangians.

34C20 Transformation and reduction of ordinary differential equations and systems, normal forms
70H03 Lagrange’s equations
34C15 Nonlinear oscillations and coupled oscillators for ordinary differential equations
34M55 Painlevé and other special ordinary differential equations in the complex domain; classification, hierarchies
Full Text: DOI
[1] Guckenheimer, J.; Holmes, P., Nonlinear oscillations, dynamical systems, and bifurcations of vector fields, (1983), Springer New York New York, NY · Zbl 0515.34001
[2] Zaitsev, V. F.; Polyanin, A. D., Handbook of exact solutions for ordinary differential equations, (2002), Chapman and Hall/CRC Boca Raton · Zbl 0855.34001
[3] Lanczos, C., The variational principles of mechanics, (1986), Dover New York · Zbl 0138.19705
[4] Jacobi, C. G.J., Jacobis lectures on dynamics, (2009), Industan Book Agency, translated by K. Balagangadharan
[5] Whittaker, E. T., A treatise on the analytical dynamics of particles and rigid bodies. with an introduction to the problem of three bodies, (1988), Cambridge University Press Cambridge · Zbl 0665.70002
[6] Bolza, O., Lectures on the calculus of variations, (1904), The University of Chicago Press Chicago · JFM 35.0373.01
[7] Musielak, Z. E., Standard and non-standard Lagrangians for dissipative dynamical systems with variable coefficients, J. Phys. A, 41, (2008) · Zbl 1136.37044
[8] Musielak, Z. E., General conditions for the existence of non-standard Lagrangians for dissipative dynamical systems, Chaos Solitons Fractals, 42, 2645-2652, (2009) · Zbl 1198.34057
[9] Cieslinski, J.; Nikiciuk, T., A direct approach to the construction of standard and non-standard Lagrangians for dissipative dynamical systems with variable coefficients, J. Phys. A, 175205, 1-17, (2009)
[10] DAmbrosi, G.; Nucci, M. C., Lagrangians for equations of Painlevé type by means of the Jacobi last multiplier, J. Nonlinear Math. Phys., 16, 61-71, (2009) · Zbl 1362.49021
[11] Nucci, M. C.; Tamizhmani, K. M., Using an old method of Jacobi to derive Lagrangians: A nonlinear dynamical system with variable coefficients, Nuovo Cimento B, 125, 255-269, (2010)
[12] Nucci, M. C.; Leach, P. G.L., Lagrangians galore, J. Math. Phys., 48, (2007) · Zbl 1153.81413
[13] Nucci, M. C.; Tamizhmani, K. M., Lagrangians for dissipative nonlinear oscillators: the method of Jacobi last multiplier, J. Nonlinear Math. Phys., 17, 167-178, (2010) · Zbl 1206.34013
[14] Tiwari, A. K.; Pandey, S. N.; Chandrasekar, V. K.; Senthilvelan, M.; Lakshmanan, M., The inverse problem of a mixed Liénard-type nonlinear oscillator equation from symmetry perspective, Acta Mech., 227, 2039-2051, (2016) · Zbl 1358.70022
[15] Kudryashov, N. A.; Sinelshchikov, D. I., On the connection of the quadratic Liénard equation with an equation for the elliptic functions, Regul. Chaotic Dyn., 20, 486-496, (2015) · Zbl 1383.34003
[16] Kudryashov, N. A.; Sinelshchikov, D. I., On the criteria for integrability of the Liénard equation, Appl. Math. Lett., 57, 114-120, (2016) · Zbl 1343.34005
[17] Duarte, L. G.S.; Moreira, I. C.; Santos, F. C., Linearization under nonpoint transformations, J. Phys. A: Math. Gen., 27, L739-L743, (1994) · Zbl 0845.34011
[18] Nakpim, W.; Meleshko, S. V., Linearization of second-order ordinary differential equations by generalized Sundman transformations, Symmetry Integrability Geom. Methods Appl., 6, 1-11, (2010) · Zbl 1222.34003
[19] Ince, E. L., Ordinary differential equations, (1956), Dover New York · Zbl 0063.02971
[20] Euler, N.; Euler, M., Sundman symmetries of nonlinear second-order and third-order ordinary differential equations, J. Nonlinear Math. Phys., 11, 399-421, (2004) · Zbl 1075.34033
[21] Kudryashov, N. A.; Zakharchenko, A. S., A note on solutions of the generalized Fisher equation, Appl. Math. Lett., 32, 53-56, (2014) · Zbl 1327.35165
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.